Alert archive / Oklahoma / Tornado Warnings in 1999
Tornado Warning 64, NWS Norman, OK
NWS Norman, OK issued this tornado warning at May 3, 1999, 9:28 PM CDT for Kingfisher County, Oklahoma. It was in force for 32 min. 3 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- May 3, 1999, 9:28 PM CDT (02:28 UTC)
- Expired
- May 3, 1999, 10:00 PM CDT
- In force
- 32 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Kingfisher County, OK
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 3, 9:30 PM CDT | Tornado F1 | Dover, OK | Tornado E7. See summary at end of May 3rd storm reports. |
| May 3, 9:50 PM CDT | Tornado F0 | Dover, OK | Tornado H2. See summary at end of May 3rd storm reports. |
| May 3, 9:57 PM CDT | Tornado F2 | Hennessey, OK | Tornado H3. See summary at end of May 3rd storm reports. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 3, 4:45 PM CDT | Tornado Watch | SPC | 5 hr |
| May 3, 7:15 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 2.5 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2379 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 818 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 257 m²/s²
- 0-3 km storm-relative helicity
- 329 m²/s²
- Significant tornado parameter
- 2.4
- Supercell composite
- 13.3
The text
As transmitted, in the capitals the NWS used until 2016.
999
WFUS1 KOKC 040232 RRA
TOROKC
OKC073-040300-
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NORMAN OK
928 PM CDT MON MAY 3 1999
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* TORNADO WARNING FOR...
KINGFISHER COUNTY IN CENTRAL OKLAHOMA
* UNTIL 1000 PM CDT
* AT 928 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING A TORNADO. THE MOST DANGEROUS PORTION OF
THE STORM WAS LOCATED OVER DOVER...MOVING NORTHEAST AT 25 MPH.
A SECOND STORM JUST EAST OF OMEGA MAY PRODUCE A TORNADO AT ANY
TIME. THIS STORM WAS ALSO MOVING NORTHEAST AT 25 MPH.
* LOCATIONS IN THE WARNING INCLUDE DOVER AND HENNESSEY
TAKE COVER NOW. ABANDON MOBILE HOMES AND VEHICLES. MOVE TO AN
INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR. STAY AWAY FROM WINDOWS.
LAT...LON 3603 9798 3593 9789 3602 9768 3616 9768
3618 9785
CMSWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at May 3, 2:50 PM CDT, 6 hours 38 minutes earlier.
Area forecast discussion, May 3, 2:50 PM CDT, 6 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 250 PM CDT MON MAY 3 1999 NEGATIVELY TILTED TROF CONTINUES TO DIG SOUTHEASTWARD ACROSS THE SOUTHWEST US THIS AFTERNOON. AN INITIAL S/WV NOW MOVING ACROSS NEW MEXICO WILL CONT TO MOVE EAST NORTHEAST ACROSS THE TX PANHANDLE INTO WESTERN OK AND SOUTHERN KS THIS EVENING. A STRONGER WAVE JUST NOW CROSSING THE SEIRRA NEVADAS WILL QUICKLY DROP INTO THE BASE OF THE TROF LATER TONIGHT AND MOVE ACROSS THE AREA ON TUESDAY. AS ALL THIS IS HAPPENING A DRY LINE NEAR THE TX/OK BORDER WILL SLOWLY WORK ITS WAY EAST FOR THE FIRST PART OF THIS EVENING. AS STORMS BECOME ORGANIZED ALONG THE DRY LINE LATER THIS EVENING THEY WILL MOVE EASTWARD ACROSS THE STATE OVERNIGHT. THEY WILL PROBABLY ADVANCE AHEAD OF THE DRY LINE...WHICH SHOULD REMAIN ACROSS WESTERN OK OR RETREAT WESTWARD LATER THIS EVENING IN ANTICIPATION OF THE MAIN WAVE WHICH COMES OUT ON TUESDAY. AT THAT TIME THE DRY LINE WHICH WILL BE ALIGNED ALONG THE TX/OK BORDER AND THE PACIFIC COOL FRONT WHICH WILL BE TRAILING THE DRY LINE INITIALLY WILL MAKE THERE WAY INTO THE CENTRAL SECTIONS OF OK BY 18Z. AS THE OVERNIGHT AND EARLY MORNING CONVECTION CONT TO MOVE EAST EARLY TUESDAY MOST OF WESTERN AND PERHAPS CENTRAL OKLAHOMA WILL END UP DRY TUESDAY AFTERNOON. THINK THAT BEST CHANCES FOR AFTERNOON CONVECTION ON TUESDAY WILL BE FROM I-35 EASTWARD. WILL LIKELY KEEP SOME CHANCES IN CENTRAL AND SOUTHEAST TOMORROW AFTERNOON. OTHERWISE POPS ON TUESDAY WILL BE FOR LINGERING STORMS FROM TONIGHTS ACTIVITY. FOR THE EXTENDED MRF TRIES TO CLOSE THE UPPER CIRCULATION OFF AGAIN OVER THE CENTRAL U.S. AND BRINGS ANOTHER S/WV AROUND THE CIRCULATION ON THURSDAY. THINK THIS WILL JUST BRING SOME MID AND HIGH LEVEL CLOUDS TO THE AREA. THE CLOSED LOW SLOWLY MOVES EAST AFTER THAT AND LEAVES THE SOUTHERN PLAINS DRY WITH A WARMING TREND INTO THE WEEKEND. FCSTID = 30 OKC 65 77 52 70 / 70 50 10 0 HBR 61 78 48 74 / 60 30 0 0 SPS 64 81 52 77 / 60 40 0 0 GAG 55 75 45 68 / 30 20 0 0 PNC 63 77 50 68 / 70 50 10 0 DUA 65 78 53 73 / 60 50 20 0 .OUN... OK...NONE. TX...NONE.
In the hours before
Local storm report, May 3, 6:29 PM CDT, 2 hours 59 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
626 PM CDT MON MAY 3 1999
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0624 PM 5 S MINCO OK 4.50 INCH HAIL
05/03/99 GRADY
FMLocal storm report, May 3, 7:28 PM CDT, 2 hours before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
716 PM CDT MON MAY 3 1999
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0717 PM 7 SS TUTTLE OK TORNADO
05/03/99 GRADY HOUSE DAMAGED
MULTIPLE INJURIES
JSLocal storm report, May 3, 7:31 PM CDT, 1 hour 57 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
716 PM CDT MON MAY 3 1999
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0717 PM 7 S TUTTLE OK TORNADO
05/03/99 GRADY HOUSE DAMAGED
MULTIPLE INJURIES
JSLocal storm report, May 3, 8:31 PM CDT, 57 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
817 PM CDT MON MAY 3 1999
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0810 PM NE 23RD NEAR CHOCTAW OK TORNADO
05/03/99 OKLAHOMA
0800 PM BENJAMIN TX 1.00 INCH HAIL
05/03/99 KNOX
JLocal storm report, May 3, 9:01 PM CDT, 27 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
850 PM CDT MON MAY 3 1999
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0850 PM 1 NE PIEDMONT OK TORNADO
05/03/99 CANADIAN REPORTED BY HIGHWAY PATROL
JSLocal storm report, May 3, 9:02 PM CDT, 26 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
852 PM CDT MON MAY 3 1999
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0844 PM WAUKOMIS OK 1.75 INCH HAIL
05/03/99 GARFIELD
JSThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 7:07 PM CDT | Tornado Warning | OUN | Caddo, Grady | 38 min |
| May 3, 7:08 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Major | 37 min |
| May 3, 7:09 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa | 66 min |
| May 3, 7:17 PM CDT | Tornado Warning | OUN | Cleveland, McClain, Oklahoma | 43 min |
| May 3, 7:21 PM CDT | Tornado Warning | OUN | Alfalfa | 24 min |
| May 3, 7:29 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Garfield, Grant, Major | 31 min |
| May 3, 7:38 PM CDT | Tornado Warning | OUN | Alfalfa | 37 min |
| May 3, 7:42 PM CDT | Tornado Warning | OUN | Grady | 33 min |
| May 3, 7:51 PM CDT | Tornado Warning | OUN | Lincoln, Oklahoma | 39 min |
| May 3, 7:53 PM CDT | Tornado Warning | OUN | Canadian, Grady | 52 min |
| May 3, 8:02 PM CDT | Severe Thunderstorm Warning | OUN | Grant | 28 min |
| May 3, 8:12 PM CDT | Tornado Warning | OUN | Cleveland | 33 min |
| May 3, 8:23 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Kingfisher | 52 min |
| May 3, 8:26 PM CDT | Tornado Warning | OUN | Lincoln, Oklahoma | 34 min |
| May 3, 8:29 PM CDT | Tornado Warning | OUN | Blaine, Canadian, Kingfisher | 31 min |
| May 3, 8:31 PM CDT | Tornado Warning | OUN | Pottawatomie | 29 min |
| May 3, 8:37 PM CDT | Severe Thunderstorm Warning | OUN | Garfield | 23 min |
| May 3, 8:48 PM CDT | Tornado Warning | OUN | Canadian, Logan, Oklahoma | 27 min |
| May 3, 8:54 PM CDT | Tornado Warning | OUN | Lincoln | 51 min |
| May 3, 8:56 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant, Kay, Noble | 49 min |
| May 3, 8:57 PM CDT | Tornado Warning | OUN | Pottawatomie | 48 min |
| May 3, 9:06 PM CDT | Tornado Warning | OUN | Kingfisher | 24 min |
| May 3, 9:11 PM CDT | Tornado Warning | OUN | Logan | 49 min |
| May 3, 9:16 PM CDT | Severe Thunderstorm Warning | OUN | Stephens | 44 min |
| May 3, 9:20 PM CDT | Tornado Warning | OUN | Lincoln, Pottawatomie | 40 min |
| May 3, 9:40 PM CDT | Severe Thunderstorm Warning | OUN | Canadian | 50 min |
| May 3, 9:46 PM CDT | Tornado Warning | OUN | Garfield | 29 min |
| May 3, 9:52 PM CDT | Tornado Warning | OUN | Lincoln | 38 min |
| May 3, 9:53 PM CDT | Tornado Warning | OUN | Logan, Payne | 52 min |
| May 3, 9:55 PM CDT | Tornado Warning | OUN | Kingfisher | 35 min |
| May 3, 10:08 PM CDT | Tornado Warning | OUN | Canadian | 37 min |
| May 3, 10:09 PM CDT | Tornado Warning | OUN | Garfield | 51 min |
| May 3, 10:17 PM CDT | Tornado Warning | OUN | Noble | 28 min |
| May 3, 10:20 PM CDT | Severe Thunderstorm Warning | OUN | Major | 40 min |
| May 3, 10:20 PM CDT | Tornado Warning | OUN | Jackson, Tillman | 40 min |
| May 3, 10:24 PM CDT | Tornado Warning | OUN | Kingfisher | 36 min |
| May 3, 10:26 PM CDT | Tornado Warning | OUN | Lincoln | 34 min |
| May 3, 10:38 PM CDT | Tornado Warning | OUN | Major | 37 min |
| May 3, 10:41 PM CDT | Tornado Warning | OUN | Logan | 34 min |
| May 3, 10:45 PM CDT | Tornado Warning | OUN | Noble | 45 min |
| May 3, 10:57 PM CDT | Tornado Warning | OUN | Garfield | 48 min |
| May 3, 11:01 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln | 44 min |
| May 3, 11:10 PM CDT | Severe Thunderstorm Warning | OUN | Murray | 50 min |
| May 3, 11:12 PM CDT | Tornado Warning | OUN | Logan | 33 min |
| May 3, 11:36 PM CDT | Severe Thunderstorm Warning | OUN | Pontotoc | 39 min |
| May 3, 11:38 PM CDT | Tornado Warning | OUN | Payne | 37 min |
| May 3, 11:40 PM CDT | Tornado Warning | OUN | Logan | 35 min |
| May 3, 11:45 PM CDT | Severe Thunderstorm Warning | OUN | Noble | 60 min |
| May 3, 11:55 PM CDT | Tornado Warning | OUN | Noble | 35 min |
| May 4, 12:09 AM CDT | Tornado Warning | OUN | Payne | 36 min |
| May 4, 12:15 AM CDT | Severe Thunderstorm Warning | OUN | Murray | 45 min |
| May 4, 12:31 AM CDT | Severe Thunderstorm Warning | OUN | Pontotoc | 44 min |
| May 4, 12:44 AM CDT | Severe Thunderstorm Warning | OUN | Hughes, Seminole | 46 min |
| May 4, 1:47 AM CDT | Tornado Warning | OUN | Hughes | 28 min |
| May 4, 6:15 AM CDT | Tornado Warning | OUN | Garfield, Noble | 30 min |
| May 4, 6:41 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Oklahoma, Pottawatomie | 49 min |
| May 4, 6:45 AM CDT | Tornado Warning | OUN | Kay, Noble | 45 min |
| May 4, 7:03 AM CDT | Severe Thunderstorm Warning | OUN | Canadian, Grady | 42 min |
| May 4, 7:13 AM CDT | Severe Thunderstorm Warning | OUN | Jackson | 47 min |
| May 4, 7:28 AM CDT | Tornado Warning | OUN | Caddo, Grady | 47 min |
| May 4, 7:29 AM CDT | Tornado Warning | OUN | Kay | 31 min |
| May 4, 7:41 AM CDT | Severe Thunderstorm Warning | OUN | Caddo, Canadian, Grady | 49 min |
| May 4, 7:41 AM CDT | Severe Thunderstorm Warning | OUN | Logan, Oklahoma | 49 min |
| May 4, 7:44 AM CDT | Severe Thunderstorm Warning | OUN | Garfield, Kay, Noble | 46 min |
| May 4, 7:49 AM CDT | Severe Thunderstorm Warning | OUN | Payne | 41 min |
| May 4, 7:57 AM CDT | Tornado Warning | OUN | Lincoln | 33 min |
| May 4, 8:12 AM CDT | Tornado Warning | OUN | Payne | 48 min |
| May 4, 8:28 AM CDT | Severe Thunderstorm Warning | OUN | Kay, Logan, Noble, Payne | 47 min |
| May 4, 8:28 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Oklahoma | 47 min |
| May 4, 8:33 AM CDT | Severe Thunderstorm Warning | OUN | Garvin, Grady, McClain | 42 min |
| May 4, 8:33 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland | 42 min |
| May 4, 8:55 AM CDT | Severe Thunderstorm Warning | OUN | Caddo, Canadian | 50 min |
| May 4, 9:32 AM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche | 43 min |
| May 4, 9:44 AM CDT | Severe Thunderstorm Warning | OUN | Atoka | 46 min |
| May 4, 10:11 AM CDT | Tornado Warning | OUN | Atoka | 34 min |
| May 4, 10:16 AM CDT | Severe Thunderstorm Warning | OUN | Canadian, Oklahoma | 44 min |
| May 4, 11:34 AM CDT | Severe Thunderstorm Warning | OUN | Pottawatomie | 26 min |
| May 4, 11:41 AM CDT | Tornado Warning | OUN | Pottawatomie, Seminole | 34 min |
| May 4, 11:47 AM CDT | Tornado Warning | OUN | Coal | 28 min |
| May 4, 12:00 PM CDT | Tornado Warning | OUN | Hughes, Seminole | 30 min |
Nearby
Tornado Warnings in Oklahoma, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.